ProHealth health Vitamin and Natural Supplement Store and Health
Home  |  Log In  |  My Account  |  View Cart  View Your ProHealth Vitamin and Supplement Shopping Cart
800-366-6056  |  Contact Us  |  Help
Facebook Google Plus
Fibromyalgia  Chronic Fatigue Syndrome & M.E.  Lyme Disease  Natural Wellness  Supplement News  Forums  Our Story
Store     Brands   |   A-Z Index   |   Best Sellers   |   New Products   |   Deals & Specials   |   Under $10   |   SmartSavings Club

Trending News

Fighting Heartburn and Gerd Naturally – And Safely!

Vital Molecule Increases Cellular Energy and Improves Cognitive Function

Natural Bladder Control, Go Less and Live More

Top Vitamin and Mineral Deficiencies — Are You at Risk?

Trimming the spare tire: Canola oil may cut belly fat

How Pomegranate May Protect Against Cancer

Omega Fix for Obesity: How the Right Fats Fight Fat

Curcumin Reverses the Cellular Damage of Chronic Stress

The Onion: Cancer Fighter and Food Preserver

Probiotics improve cognition in Alzheimer's patients

 
Print Page
Email Article

Cholesterol Lowering Statin Drugs Cause Muscle Pain, Destroy Muscle in Many Patients

  [ 68 votes ]   [ 5 Comments ]
www.ProHealth.com • July 25, 2009


Because of their importance in reducing the risk of cardiovascular disease, statins are one of the most widely prescribed medications in the world. One well-known side effect of taking statins is muscle weakness and pain. [Statins inhibit formation of cholesterol – a key component of cellular membranes.]

Researchers are now finding that structural muscle damage may be present in patients who have statin-associated muscle complaints. A new study by researchers from the University of Bern, Switzerland, and the Tufts-New England Medical Center in Boston looked at muscle biopsies from 83 patients, 20 of whom had never taken statins.

They found significant muscle injury in patients who had taken statins, including several who had discontinued medication a minimum of three weeks before the biopsy. Of the 44 patients clinically diagnosed with muscle pain (myopathy) 25 exhibited muscle injury.

"Although in clinical practice, the majority of patients with muscle symptoms improve rapidly after cessation of therapy, our findings support that a subgroup of patients appears to be more susceptible to statin-associated myotoxicity, suffering persistent structural injury," Dr. Annette Draeger from the University of Bern and coauthors are quoted as saying.

The researchers note there is a need to evaluate alternative treatment strategies for patients with significant muscle symptoms.

Their study - “Association between statin-associated myopathy and skeletal muscle damage,” was published July 7 in the Canadian Medical Association Journal. To read the full text of this article free, click here.
___
Source: Canadian Medical Association Journal news release, July 2009.




Post a Comment

Featured Products From the ProHealth Store
Ultra ATP+, Double Strength Mitochondria Ignite™ with NT Factor® Vitamin D3 Extreme™


Article Comments Post a Comment

My Effects
Posted by: pinkstaff
Jul 29, 2009
I stook Libitor I'm guessing about 2 years. I also have fibromyalgia (40 years). When I got to where I could hardly walk, I thought it was the fibromyalgia worsening. Then, in the small town where I live I learned there were at least 3 other women who complained of leg problems and I learned we were all on Lipitor. The effects I experienced were that my legs turned to jello. They wouldn't hold me up. I was always falling. I couldn't pick up a leg to take a step. I stopped taking Lipitor about 6 months ago and I'm walking 2 miles a day. It's hard but I'm determined it will get better.
Reply Reply

 
Lipitor
Posted by: pinkstaff
Jul 29, 2009
I didn't realize my spelling mistake until after I posted the above comment.

 


Statins and fibro dont mix
Posted by: blossom4761
Jul 29, 2009
I too was prescribed statins, for triglycerides, and the cure was worse than the disease! I felt so horribly achy and the muscles were just not working,and this was immediately after starting crestor. I told my MD that this was making me have these symptoms, and she said it must be the fibro acting up. Well, yes it WAS the fibro acting up, but it was because of the statins. My MD put me on two other types of statins, and believe me I couldnt wait to get off of them. I stopped them all together on my own, and what a remarkable difference! I started taking more minerals and vitamins (antioxidants) and I never will take another statin again. I changed my dietary habits just a little bit, and it is so much better. I inherited the triglycerides, so I am careful of what I eat and I am very faithful to my vitamin/mineral regimen.
Reply Reply

Long-term pain from statins
Posted by: RatsWife
Jul 29, 2009
Lipitor Crestor TriCor I was prescribed TriCor first by a Family Practitioner. It made me feel weak and irritable. I ceased taking it on my own -- which angered the prescribing physician -- and felt marginally better. I had a mild pain in my left calf which was intermittent. Feeling as if I needed to begin seeing someone else, I transferred my primary care to another physician who had been recommended to me. She prescribed Crestor and when it upset my stomach, she asked me to try Lipitor. Shortly after I began taking it, we flew to Vegas for a short vacation. I was concerned about the calf pain so wore surgical stockings during the flight there and back. On my return checkup I told her how my left calf was hurting worse and she feared I had a DVT and tested me for this. Normal readings. Right after a refilled my 2nd bottle of Livitor the calf pain became unbearable. I phoned the office and was told to stop taking the Livitor immediately, which I did. When next I was in that office, the physician seemed unconcerned about the calf pain and said it was fine to stop taking the Lipitor. Only by reading in news articles of subsequent law suits regarding the muscular pain caused by statin useage did I learn they cause muscle damage and pain. Each source I consulted stated the pain and damage was temporary. To this day I have found not one reliable source stating that long-term or even permanent muscle damage can occur from taking statins. It has been almost 10 years and as I type this today my left calf hurts me. Truthfully the pursuit of an answer about this specific pain has been overpowered by my journey to find ways to live with Fibromyalgia as best I can. I have never received a specific diagnosis for the original pain in my left calf. One pharmacist is the only healthcare professional to state aloud that it is probably due to taking the original TriCor medication prescribed, and then further damaged by the Crestor and Lipitor. As I move into late middle-age, I can't help but be wary and weary of the deceit and lack of integrity I encounter in the fields of healthcare in general.
Reply Reply

Q10
Posted by: DiamonDie
Aug 7, 2009
Statins deplete the body of coenzyme Q10 (ubiquinone), which is an important supplement in many conditions, including CFS/ME. Most side effects of statins can be prevented by taking Q10. If supplemented with Q10, statins can actually be helpful for people with CFS/ME. Because of their anti-inflammatory properties they're used to treat e.g. MS. This is why they're also included in my book "Reviving the Broken Marionette: Treatments for CFS/ME and Fibromyalgia", even though they're by no means a first-line treatment.
Reply Reply


Post a Comment

 
Natural Pain Relief Supplements

Featured Products

Mitochondria Ignite™ with NT Factor® Mitochondria Ignite™ with NT Factor®
Reduce Fatigue up to 45%
Ultra ATP+, Double Strength Ultra ATP+, Double Strength
Get energized with malic acid & magnesium
FibroSleep™ FibroSleep™
The All-in-One Natural Sleep Aid
Optimized Curcumin Longvida® Optimized Curcumin Longvida®
Supports Cognition, Memory & Overall Health
Vitamin D3 Extreme™ Vitamin D3 Extreme™
50,000 IU Vitamin D3 - Prescription Strength

Natural Remedies

D-ficient? Health Risks You Need to Know About D-ficient? Health Risks You Need to Know About
More Weight Loss than Any Other Discovery in Supplement History More Weight Loss than Any Other Discovery in Supplement History
Natural Support for Mood, Sleep and Mental Focus? L-theanine Natural Support for Mood, Sleep and Mental Focus? L-theanine
Could a B-12 Deficiency Be Causing Your Symptoms? Could a B-12 Deficiency Be Causing Your Symptoms?
The Brain Boosting and Fatigue Fighting B-12 The Brain Boosting and Fatigue Fighting B-12

CONTACT US
ProHealth, Inc.
555 Maple Ave
Carpinteria, CA 93013
(800) 366-6056  |  Email

· Become a Wholesaler
· Vendor Inquiries
· Affiliate Program
SHOP WITH CONFIDENCE
Credit Card Processing
SUBSCRIBE TO OUR NEWSLETTERS
Get the latest news about Fibromyalgia, M.E/Chronic Fatigue Syndrome, Lyme Disease and Natural Wellness

CONNECT WITH US ProHealth on Facebook  ProHealth on Twitter  ProHealth on Pinterest  ProHealth on Google Plus

© 2016 ProHealth, Inc. All rights reserved. Pain Tracker App  |  Store  |  Customer Service  |  Guarantee  |  Privacy  |  Contact Us  |  Library  |  RSS  |  Site Map